Saddle Nose & Septal Perforation Associated with Chemotherapy in Patients with Acute Leukemia
김현웅 ; 문형진 ; 윤주헌 ; 양우익
Korean Journal of Otorhinolaryngology-Head and Neck Surgery (대한이비인후과학회지 두경부외과학), Vol.44(7) : 768~771, 2001
Korean Journal of Otorhinolaryngology-Head and Neck Surgery (대한이비인후과학회지 두경부외과학)
To date, no cases of nasal septal perforation during or after chemotherapy in patients with acute leukemia have been reported. In this study, we report three acute leukemia patients that had septal perforation and saddle nose deformity after chemotherapy and the results of our attempts to determine the causes of this phenomenon. We investigated retrospectively the types of chemotherapeutic agents involved and the duration of chemotherapy until the development of the nasal septal perforation. In addition, we also studied whether there were any remaining malignant cells by biopsy from the septal perforation margin. We found that Ara-C was the only drug that was used in all 3 patients. Nasal septal perforation and saddle nose developed approximately 4∼7 weeks after the chemotherapy. A biopsy revealed inflammatory cells but no malignant cell infiltration. In cases of saddle nose associated with septal perforation after the chemotherapy for acute leukemia, one may consider the possibility of side effects of Ara-C. Furthermore, more active diagnosis and treatment are required when patients with acute leukemia complain of epistaxis or nasal obstruction during or after chemotherapy.